Alert archive / Alabama / River Flood Warnings in 2026
River Flood Warning 3, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Jan 25, 2026, 8:05 PM CST for Greene County, Hale County, Marengo County, Alabama. It took effect at Jan 27, 2026, 10:40 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 25, 2026, 8:05 PM CST (02:05 UTC)
- In effect from
- Jan 27, 2026, 10:40 PM CST
- Expired
- Jan 26, 2026, 8:51 AM CST
- In force
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Greene County, AL, Hale County, AL, Marengo County, AL
The radar
The Birmingham radar (KBMX), 113 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black Warrior River below Selden Dam (WLDA1). The gauge peaked at 96.34 ft at Jan 26, 2026, 11:00 AM CST.
- Action stage
- 90 ft
- Minor stage
- 90 ft
- Moderate stage
- 102 ft
- Major stage
- 105 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02466030, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Jan 25, 7:48 PM CST, 17 minutes earlier. Its key messages:
- Updated at 709 PM CST SUN JAN 25 2026
- Very cold air will continue to spread across Central Alabama tonight and remain into the first part of the week. A Cold Weather Advisory is in effect for tonight and Monday night.
Area forecast discussion, Jan 25, 7:48 PM CST, 17 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 748 PM CST Sun Jan 25 2026 ...New AVIATION... .KEY MESSAGES... Updated at 709 PM CST SUN JAN 25 2026 - Very cold air will continue to spread across Central Alabama tonight and remain into the first part of the week. A Cold Weather Advisory is in effect for tonight and Monday night. && .DISCUSSION... (This afternoon through Friday) Issued at 1153 AM CST SUN JAN 25 2026 Another busy day is unfolding across Central Alabama. To start, the Winter Weather Advisory will be allowed to expire at 18Z as temps continue to warm. However, there may be a small window for some light activity as colder moves in behind the front. Any accumulations would be minimal. As of writing, we have quite the temperature gradient across the CWA. Temperatures are currently ranging from the mid 30s to the mid 60s. A line of showers and storms will continue to push across the region through the early afternoon hours. Latest hi-res guidance still hints at a plume of MLCAPE values from 500-700 J/kg along with bulk shear greater than 60 knots and 0-3km SRH from 400-500 m2/s2 which would support a damaging winds and tornado threat. Would expect to see an uptick in activity across southeastern areas over the next several hours. Therefore, a Tornado Watch is now in effect through 6 PM. Slight Risk (Level 2 out of 5) for severe storms remains in place as a result of the parameter space. Breezy south-southwesterly winds are expected ahead of this line. Forecast soundings support frequent gusts from 40-50 knots at times. The Wind Advisory was expanded slightly north and west as supported by the latest HREF probabilities. Significantly colder air will quickly rush into the area in the wake of today's cold front. A black ice threat will develop as temperatures sharply fall this evening. This will be very dependent on just how much we can dry out in the wake of the front. Gusty winds around 20 knots will help in this effort. Our typical poor drainage areas will be at greatest risk. Cold Weather Advisories remain in effect tonight into Monday morning and again Monday night into Tuesday morning. Apparent temps each morning will range from 0 to 15 degrees. The remainder of the forecast looks to be cold and dry. High temps climb into the 30s/40s with lows dropping into the teens to 20s each night. There has already been chatter online about a potential system next weekend. Models continue to differ with solutions next weekend so for now, we will be keeping an eye on the trends. 95/Castillo && .AVIATION... (00Z TAFS) Issued at 709 PM CST SUN JAN 25 2026 LIFR to IFR cigs will be present behind the rain tonight behind the system. Conditions should improve to VFR before 18z Mon. While there are some MVFR vsbys, elevated wind should help keep any fog from becoming dense. Gusty NW winds are expected tonight into Monday behind the front. 08 && .FIRE WEATHER... Widespread rain is still expected through the weekend, with most locations seeing between 2-4 inches by Monday. Dry air will quickly work into the region by the new workweek, with MinRH values dropping back between 30-40%. Given the wet fuels, fire weather concerns will remain little to none through the middle of next week. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 16 33 9 40 / 0 0 0 0 Anniston 19 34 12 40 / 0 0 0 0 Birmingham 19 33 13 39 / 0 0 0 0 Tuscaloosa 19 35 13 42 / 0 0 0 0 Calera 19 37 13 42 / 0 0 0 0 Auburn 25 39 17 42 / 20 0 0 0 Montgomery 23 39 16 43 / 10 0 0 0 Troy 24 41 16 43 / 20 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... Cold Weather Advisory from midnight tonight to 10 AM CST Monday for the following counties: Autauga-Barbour-Bibb-Blount-Bullock- Calhoun-Chambers-Cherokee-Chilton-Clay-Cleburne-Coosa-Dallas- Elmore-Etowah-Fayette-Greene-Hale-Jefferson-Lamar-Lee-Lowndes- Macon-Marengo-Marion-Montgomery-Perry-Pickens-Pike-Randolph- Russell-Shelby-St. Clair-Sumter-Talladega-Tallapoosa-Tuscaloosa- Walker-Winston. Cold Weather Advisory from 9 PM Monday to 9 AM CST Tuesday for the following counties: Autauga-Barbour-Bibb-Blount-Bullock- Calhoun-Chambers-Cherokee-Chilton-Clay-Cleburne-Coosa-Dallas- Elmore-Etowah-Fayette-Greene-Hale-Jefferson-Lamar-Lee-Lowndes- Macon-Marengo-Marion-Montgomery-Perry-Pickens-Pike-Randolph- Russell-Shelby-St. Clair-Sumter-Talladega-Tallapoosa-Tuscaloosa- Walker-Winston. && DISCUSSION...95/Castillo AVIATION...08
In the hours before
Local storm report, Jan 25, 2:43 PM CST, 5 hours 22 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
243 PM CST Sun Jan 25 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 AM Tstm Wnd Dmg 4 SSW Claud 32.53N 86.10W
01/25/2026 Elmore AL 911 Call Center
Report of a tree down along Marshell Road in
Central Elmore County. Time estimated by
radar.
&&
JHLocal storm report, Jan 25, 3:47 PM CST, 4 hours 18 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
347 PM CST Sun Jan 25 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1121 AM Tstm Wnd Gst Dannelly Field 32.30N 86.39W
01/25/2026 M48 MPH Montgomery AL Official NWS Obs
Montgomery Regional Airport KMGM ASOS
recorded a wind gust to 48 mph from the
west, 280 degrees, at 11:21 am CST.
&&
JHLocal storm report, Jan 25, 3:51 PM CST, 4 hours 14 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
351 PM CST Sun Jan 25 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM Tstm Wnd Dmg Huntingdon College 32.35N 86.29W
01/25/2026 Montgomery AL Broadcast Media
Photos submitted to broadcast media show
multiple trees down along with some power
lines and poles down along Agnew Street near
Navarro Ave. in the Old Cloverdale area of
Montgomery. Time estimated by radar.
&&
JHLocal storm report, Jan 25, 4:11 PM CST, 3 hours 54 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
411 PM CST Sun Jan 25 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1119 AM Tstm Wnd Dmg 4 SW Hope Hull 32.23N 86.41W
01/25/2026 Montgomery AL Broadcast Media
Photo submitted to broadcast media shows
significant structural damage to a home in
the Rolling Acres subdivision. Time
estimated by radar.
&&
JHLocal storm report, Jan 25, 4:15 PM CST, 3 hours 50 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Birmingham AL
415 PM CST Sun Jan 25 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM Freezing Rain 1 S Haleyville 34.23N 87.62W
01/24/2026 U0.01 Inch Winston AL Cocorahs
Glaze of ice forming on many objects,
including bushes and branches.
0520 PM Freezing Rain Hamilton 34.14N 87.99W
01/24/2026 E0.03 Inch Marion AL Broadcast Media
Corrects previous freezing rain report from
Hamilton. Broadcast media weather watcher
reported a very light glaze of ice on tree
limbs with an air temperature of 30 degrees.
Time approximate.
0550 PM Freezing Rain Pebble 34.29N 87.55W
01/24/2026 E0.00 Inch Winston AL Broadcast Media
Public submitted a photo of icicles
extending from a metal roof near Pebble in
Winston County. Time approximate.
0600 PM Freezing Rain 1 WSW Haleyville 34.23N 87.64W
01/24/2026 M0.00 Inch Marion AL CO-OP Observer
NWS BMX Cooperative Weather Observer
measured a trace of freezing rain. Time
approximate.
1119 AM Tstm Wnd Dmg 4 SW Hope Hull 32.23N 86.41W
01/25/2026 Montgomery AL Broadcast Media
Photo submitted to broadcast media shows
significant structural damage to a home in
the Rolling Acres subdivision. Time
estimated by radar.
1121 AM Tstm Wnd Gst Dannelly Field 32.30N 86.39W
01/25/2026 M48 MPH Montgomery AL Official NWS Obs
Montgomery Regional Airport KMGM ASOS
recorded a wind gust to 48 mph from the
west, 280 degrees, at 11:21 am CST.
1124 AM Tstm Wnd Dmg Huntingdon College 32.36N 86.29W
01/25/2026 Montgomery AL Broadcast Media
Broadcast media stream showed video of
several trees down near the intersection of
Boultier Street and Magnolia Curve. Time
estimated by radar.
1124 AM Tstm Wnd Dmg 1 W Huntingdon College 32.35N 86.30W
01/25/2026 Montgomery AL Broadcast Media
Photos submitted to broadcast media show
several tree branches snapped and downed
with some down onto a home in the Cloverdale
area of Montgomery. Time estimated by radar.
1124 AM Tstm Wnd Gst 2 ENE Montgomery Countr 32.36N 86.24W
01/25/2026 M71 MPH Montgomery AL Trained Spotter
Trained spotter measured 71 mph wind gust
using a home weather station with an
anemometer 7 feet AGL.
1124 AM Tstm Wnd Dmg Huntingdon College 32.35N 86.28W
01/25/2026 Montgomery AL Public
Report of 15-20 trees down near Huntingdon
College with powerlines down along Fairview
Avenue. Also some trees down on vehicles
along College Court near campus. Time
estimated by radar.
1125 AM Tstm Wnd Dmg Huntingdon College 32.35N 86.29W
01/25/2026 Montgomery AL Broadcast Media
Photos submitted to broadcast media show
multiple trees down along with some power
lines and poles down along Agnew Street near
Navarro Ave. in the Old Cloverdale area of
Montgomery. Time estimated by radar.
1126 AM Tstm Wnd Dmg 1 ENE Montgomery Countr 32.35N 86.27W
01/25/2026 Montgomery AL Broadcast Media
Photos submitted to broadcast media of trees
down near and across Robinson Hill Road.
Time estimated by radar.
1128 AM Tstm Wnd Dmg 1 SSW Gunter AFB 32.39N 86.26W
01/25/2026 Montgomery AL Broadcast Media
Photos submitted to broadcast meteorologist
of trees snapped with one blocking the road
near Mayfair Road in the Bellehurst midtown
area of Montgomery. Time estimated by radar.
1129 AM Tstm Wnd Dmg 3 SSW Eastdale Mall 32.34N 86.22W
01/25/2026 Montgomery AL Public
Public reports a tree down near the
intersection of Vaughn Road and Eastern
Blvd. Time estimated by radar.
1130 AM Tstm Wnd Dmg 2 SSW Auburn Univ Montg 32.34N 86.20W
01/25/2026 Montgomery AL Public
Public reports 2 trees snapped near the
intersection of Vaughn Road and Bell Road.
Time estimated by radar.
1131 AM Tstm Wnd Gst 2 NNE Brachias 32.33N 86.18W
01/25/2026 M53 MPH Montgomery AL Broadcast Media
53 mph wind gust measured by broadcast
meteorologist in East Montgomery. Time
estimated by radar.
1132 AM Tstm Wnd Dmg 1 SE Auburn Univ Montgo 32.36N 86.17W
01/25/2026 Montgomery AL Broadcast Media
Broadcast media live stream reports
powerlines down across Taylor Road near
Interstate 85. Time estimated by radar.
1132 AM Tstm Wnd Dmg 3 E Wetumpka 32.55N 86.14W
01/25/2026 Elmore AL 911 Call Center
Report of a power line down along Firetower
Road. Time estimated by radar.
1132 AM Tstm Wnd Dmg 3 ENE Wetumpka 32.55N 86.15W
01/25/2026 Elmore AL 911 Call Center
Report of a power line down along Firetower
Road. Time estimated by radar.
1132 AM Tstm Wnd Dmg 3 ENE Wetumpka 32.56N 86.15W
01/25/2026 Elmore AL 911 Call Center
Report of a power line down along Alabama
Highway 14 near Firetower Road. Time
estimated by radar.
1136 AM Tstm Wnd Dmg 4 SSW Claud 32.53N 86.10W
01/25/2026 Elmore AL 911 Call Center
Report of a tree down along Marshell Road in
Central Elmore County. Time estimated by
radar.
1136 AM Tstm Wnd Dmg 4 N Emerald Mountain 32.51N 86.11W
01/25/2026 Elmore AL 911 Call Center
Report of a power line down along Redland
Road. Time estimated by radar.
&&Special weather statement, Jan 25, 6:54 PM CST, 1 hour 11 minutes before
Special Weather Statement National Weather Service Birmingham AL 654 PM CST Sun Jan 25 2026 ALZ011>015-017>050-261200- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 654 PM CST Sun Jan 25 2026 Temperatures will fall below freezing tonight across all of Central Alabama with residual moisture on local roadways. This will lead to the possibility of hazardous travel in some areas. Black ice may create slick spots on some local roads...bridges and overpasses. Please use extra caution if you have to travel.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 8:01 PM CST | River Flood Warning | BMX | Greene, Pickens, Sumter | 37 hr |
| Jan 25, 8:01 PM CST | River Flood Warning | BMX | Greene, Marengo, Sumter | 3 days |
Nearby
River Flood Warnings in Alabama, 2026Every river flood warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.